Key West, FL
A 62-year-old female asked:
I take metformin 2 times a day for high blood sugar and i am having nausea, is this normal?
1 doctor answer • 1 doctor weighed in
Dr. Tania Dempseyanswered
Internal Medicine 27 years experience
Possible: Metformin can cause nausea or stomach upset. These symptoms can be minimized by eating the right kind of foods. Avoiding or cutting back on carbohydrates (like breads, pasta, potatoes, rice, even fruit) can definitely help. Try eating regular meals throughout the day with adequate protein and fat.
Created for people with ongoing healthcare needs but benefits everyone.
4.7k viewsAnswered >2 years ago
Last updated Nov 21, 2013
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.